MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80D305
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the patient fell while riding his bicycle, which may have contributed to the alleged separation.The precice nail was removed and the patient was implanted with a new solid nail without incident.To date, the patient is doing fine and no negative outcomes were reported.A dhr review revealed that the nail met all of the required quality inspections, and that the device was released within specifications.
 
Event or Problem Description
A distributor reported that a patient's precice nail was removed after approximately five (5) months of implantation.The patient had achieved full lengthening of approximately 6cm; however, after viewing x-rays, the nail allegedly appeared to have separated.

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key5946339
Report Number3006179046-2016-00032
Device Sequence Number10866424
Product Code HSB
UDI-Device Identifier00812258020668
UDI-Public(01)00812258020668(17)20171231(10)A16010706(11)20160109
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K141023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberP10.7-80D305
Device Lot NumberA160107-06-0AA
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/17/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/13/2016
Supplement Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age14 YR